Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Does taking celexa and gabapentin have side effect on male sperm?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 712 Questions
Does taking celexa and gabapentin have a side effect on males sperm?
Posted Sat, 14 Dec 2013 in General Health
Answered by Dr. Praveen 1 hour later
Brief Answer: Celexa might cause sexual dysfunction Detailed Answer: Hi. Thanks for writing on XXXXXXX Few studies have shown that citalopram caused decrease in sperm motility and viability, suggesting a spermicidal action of these drugs(SSRIs). In addition, Celexa(Citalopram) might cause sexual dysfunction characterized by inability to develop or maintain an erection of penis, might decrease sexual thoughts and desire, decrease sexual drive and may delay orgasm.These are often seen not only with citalopram but also with other members in its class. There have not been any studies on the effect of gabapentin on the sperm count but has shown to decrease the number of sperms in few animal studies by reducing naturally occurring hormonal levels. Hope this answers your query. Keep us posted for further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor